Finasteride's Sexual Side Effects May Be Long Term

Authors: RUN

Men who use finasteride for hair loss may experience sexual dysfunction long after discontinuing the drug, according to new data.

Michael S. Irwig, MD, of the Center for Andrology and Division of Endocrinology at The George Washington University in Washington, D.C., prospectively studied 54 young men who at an initial evaluation reported sexual side effects that persisted for at least three months despite stopping finasteride use. All of the men were otherwise healthy, had no baseline sexual dysfunction, medical or psychiatric conditions, and were not using oral prescription medications prior to taking finasteride for loss.

At a reassessment 9-16 months (mean 14 months) after an initial assessment, persistent sexual side effects continued to be present in 96% of men despite having stopped taking finasteride, Dr. Irwig reported online in the Journal of Sexual Medicine. Using the Arizona Sexual Experience Scale, the researcher found that 89% of subjects met the definition of sexual dysfunction.

“It is recommended that prescribers of finasteride, as well as potential users, be aware of the potential serious long-term risks of a medication used for a cosmetic purpose,” Dr. Irwig concluded.

When finasteride was approved for treating male pattern hair loss, it was known from double-blind randomized controlled trials that the drug may cause a small but significant amount of sexual dysfunction with libido, orgasm, and erectile problems, he noted.

Read more http://www.renalandurologynews.com/finasterides-sexual-side-effects-may-be-long-term/article/256671/

PUA Social Network

Twitter Facebook

Contact us

The Philippine Urological Association,Inc
3rd floor. PCS Bldg., 992 EDSA, Quezon City,
Metro Manila, PHILIPPINES 1105
View Map

+632-9256740 
+632-4544439
+63917-5244456

eMail us